My 74 yr. old aunt was just diagnosed with Pemphigus Vulgaris. At first her doctor, a dermatologist, thought it was seborrehic dermatitis, but after over a year of trying different creams and shampoos he did a biopsy since it had spread to her face and mouth. He said she's in the second level or stage of this disease and started her on Prednisone 60 mg. She doesn't live in a large city and I'm worried the physician might not be up-to-date on the best treatment for this. My other concern is that she told me this rash started after she started taking Monopril and got much worse when her other doctor, an internist, doubled the dose. I know this is a very rare disease and I'm just heartsick over everything I've read about it. What has caught my eye is that I read on one Web site where another doctor said to watch for ACE inhibitors. In your experience, have you ever seen Monopril as being the cause of this auto-immune disease? Any information you could provide would be very much appreciated.
Your concern in appropraite. Pemphigus is an uncommon and potentially serious disease. I practice in a large city, but because I see it so rarely, I refer cases to a medical center hwere doctors with gretaer expereince than my own can evaluate it. I would suggest a visit to a medical center for evaluation, though perhaps your local dermatologist can provide monitoring so she won't have to make long treks too often. I don't think medications are involved as causes. Pemphigus can certainly be well-controlled nowadays, so don't be too worried by what you've read.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.